Alert archive / Colorado / High Wind Watches in 2025

High Wind Watch 4, NWS Pueblo, CO

March 12, 20257 counties in Colorado

NWS Pueblo, CO issued this high wind watch at Mar 12, 2025, 2:23 PM MDT for 7 counties in Colorado. It took effect at Mar 14, 2025, 3:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 12, 2025, 2:23 PM MDT (20:23 UTC)
In effect from
Mar 14, 2025, 3:00 AM MDT
Expired
Mar 13, 2025, 1:25 PM MDT
In force
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Costilla County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 98 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.4 hours before the alert went out and 323 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2025-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2025-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4008 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

463 
WWUS75 KPUB 122023
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
223 PM MDT Wed Mar 12 2025

COZ094>099-130430-
/O.NEW.KPUB.HW.A.0004.250314T1700Z-250315T0100Z/
Eastern Las Animas County-Western Kiowa County-Eastern Kiowa
County-Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers
County-Springfield Vicinity/Baca County-
Including Walsh, Lamar, Sheridan Lake, Eads, Springfield,
Branson, Kim, and Las Animas
223 PM MDT Wed Mar 12 2025

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY 
EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph 
  possible.

* WHERE...Kiowa, Eastern Las Animas, Bent, Prowers, and Baca.

* WHEN...From Friday morning through Friday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages may be possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

Visit us at http://www.weather.gov/pub

MW
4 follow-up statements
419 
WWUS75 KPUB 130433
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
1033 PM MDT Wed Mar 12 2025

COZ094>099-131245-
/O.CON.KPUB.HW.A.0004.250314T1700Z-250315T0100Z/
Eastern Las Animas County-Western Kiowa County-Eastern Kiowa
County-Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers
County-Springfield Vicinity/Baca County-
Including Kim, Branson, Lamar, Las Animas, Walsh, Sheridan Lake,
Eads, and Springfield
1033 PM MDT Wed Mar 12 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH 
FRIDAY EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph 
  possible.

* WHERE...Kiowa, Eastern Las Animas, Bent, Prowers, and Baca 
  Counties.

* WHEN...From Friday morning through Friday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages may be possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

Visit us at http://www.weather.gov/pub

KT
303 
WWUS75 KPUB 130911
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
311 AM MDT Thu Mar 13 2025

COZ074-075-087-088-131715-
/O.EXB.KPUB.HW.A.0004.250314T0900Z-250314T2100Z/
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-Walsenburg
Vicinity/Upper Huerfano River Basin Below 7500 Feet-Trinidad
Vicinity/Western Las Animas County Below 7500 Feet-
Including Stonewall, Walsenburg, Weston, Cuchara, Trinidad, and
Spanish Peaks
311 AM MDT Thu Mar 13 2025

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY 
AFTERNOON...

* WHAT...West winds 35 to 45 mph with gusts up to 85 mph possible 
  along the higher terrain of the southern Sangre de Cristo 
  Mountains. West winds 35 to 45 mph with gusts up to 70 mph 
  possible across Huerfano and western Las Animas County.

* WHERE...Southern Sangre de Cristo Mountains, Walsenburg 
  Vicinity/Upper Huerfano River Basin Below 7500 Feet, and Trinidad 
  Vicinity/Western Las Animas County Below 7500 Feet.

* WHEN...From late tonight through Friday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines.  
  Power outages are possible. Travel could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

COZ094>099-131715-
/O.CON.KPUB.HW.A.0004.250314T1700Z-250315T0100Z/
Eastern Las Animas County-Western Kiowa County-Eastern Kiowa
County-Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers
County-Springfield Vicinity/Baca County-
Including Kim, Lamar, Springfield, Sheridan Lake, Las Animas,
Walsh, Eads, and Branson
311 AM MDT Thu Mar 13 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH 
FRIDAY EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Kiowa, Eastern Las Animas, Bent, Prowers, and Baca.

* WHEN...From Friday morning through Friday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages may be possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

Visit us at http://www.weather.gov/pub

Simcoe
402 
WWUS75 KPUB 131538
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
938 AM MDT Thu Mar 13 2025

COZ074-075-087-088-132345-
/O.UPG.KPUB.HW.A.0004.250314T0900Z-250314T2100Z/
/O.NEW.KPUB.HW.W.0006.250314T0600Z-250314T2100Z/
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-Walsenburg
Vicinity/Upper Huerfano River Basin Below 7500 Feet-Trinidad
Vicinity/Western Las Animas County Below 7500 Feet-
Including Weston, Stonewall, Spanish Peaks, Trinidad, Cuchara,
and Walsenburg
938 AM MDT Thu Mar 13 2025

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT 
FRIDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 85 mph possible 
  along the east slopes of the southern Sangre de Cristo Mountains. 
  West winds 35 to 45 mph with gusts up to 70 mph possible across 
  Huerfano and western Las Animas County.

* WHERE...Southern Sangre de Cristo Mountains, Walsenburg 
  Vicinity/Upper Huerfano River Basin Below 7500 Feet, and Trinidad 
  Vicinity/Western Las Animas County Below 7500 Feet.

* WHEN...From midnight tonight to 3 PM MDT Friday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

COZ094>099-132345-
/O.CON.KPUB.HW.A.0004.250314T1700Z-250315T0100Z/
Eastern Las Animas County-Western Kiowa County-Eastern Kiowa
County-Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers
County-Springfield Vicinity/Baca County-
Including Walsh, Lamar, Branson, Las Animas, Sheridan Lake, Eads,
Kim, and Springfield
938 AM MDT Thu Mar 13 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH 
FRIDAY EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Kiowa, Eastern Las Animas, Bent, Prowers, and Baca.

* WHEN...From Friday morning through Friday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

Visit us at http://www.weather.gov/pub

Hodanish
769 
WWUS75 KPUB 131925
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
125 PM MDT Thu Mar 13 2025

COZ094>099-140330-
/O.UPG.KPUB.HW.A.0004.250314T1700Z-250315T0100Z/
/O.EXB.KPUB.HW.W.0006.250314T1700Z-250315T0100Z/
Eastern Las Animas County-Western Kiowa County-Eastern Kiowa
County-Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers
County-Springfield Vicinity/Baca County-
Including Walsh, Lamar, Branson, Las Animas, Sheridan Lake, Eads,
Kim, and Springfield
125 PM MDT Thu Mar 13 2025

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Kiowa, Eastern Las Animas, Bent, Prowers, and Baca.

* WHEN...From 11 AM to 7 PM MDT Friday.

* IMPACTS...Damaging winds will be possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

COZ074-075-087-088-140330-
/O.CON.KPUB.HW.W.0006.250314T0600Z-250314T2100Z/
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-Walsenburg
Vicinity/Upper Huerfano River Basin Below 7500 Feet-Trinidad
Vicinity/Western Las Animas County Below 7500 Feet-
Including Weston, Stonewall, Spanish Peaks, Trinidad, Cuchara,
and Walsenburg
125 PM MDT Thu Mar 13 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM 
MDT FRIDAY...

* WHAT...West winds 30 to 45 mph with gusts up to 80 mph possible 
  along the east slopes of the southern Sangre de Cristo Mountains. 
  Isolated gusts to 100 mph will be possible.  West winds 35 to 45 
  mph with gusts up to 70 mph possible across Huerfano and western 
  Las Animas County.

* WHERE...Southern Sangre de Cristo Mountains, Walsenburg 
  Vicinity/Upper Huerfano River Basin Below 7500 Feet, and Trinidad 
  Vicinity/Western Las Animas County Below 7500 Feet.

* WHEN...From midnight tonight to 3 PM MDT Friday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Visit us at http://www.weather.gov/pub

Hodanish

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Mar 12, 11:22 AM MDT, 3 hours 1 minute earlier. Its key messages:

  • Another dry and mild day expected today, with spotty critical fire weather conditions across portions of the eastern plains.
  • Isolated snow showers, or a rain/snow mix, across the southwest mountains this afternoon.
  • Strong Spring storm system still expected to impact the area for the later part of this week.
  • Dry conditions return Sunday and Monday, with warming temperatures.
  • Another storm system is expected to arrive around the Tuesday period next week.
Area forecast discussion, Mar 12, 11:22 AM MDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Pueblo CO
1122 AM MDT Wed Mar 12 2025

.KEY MESSAGES...

- Another dry and mild day expected today, with spotty critical
  fire weather conditions across portions of the eastern
  plains.

- Isolated snow showers, or a rain/snow mix, across the
  southwest mountains this afternoon.

- Strong Spring storm system still expected to impact the area
  for the later part of this week.

- Dry conditions return Sunday and Monday, with warming temperatures.

- Another storm system is expected to arrive around the Tuesday
  period next week.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 406 AM MDT Wed Mar 12 2025

Currently...Upper trough was pushing out of NV and into the Four
Corners region as an open wave, producing moisture advection for
western CO as well as a slight increase in cloud cover. Breezy winds
have kept temps more mild this morning, with readings as of 2 AM in
the 20s and 30s for the high valleys, and 30s and 40s for the plains.

Today...The upper shortwave will quickly push east across NM and CO
today, providing for some isolated showers across the southwest mts
this afternoon. At this time temps look to be warm enough that there
will likely be a few hrs of very light snow or a rain/snow mix, with
very little accumulation expected. At the same time, across the
eastern plains, surface winds are forecast to be northerly as this
feature passes to the south. Continued dry conditions, with
widespread minimum RH levels of 10-15% for the eastern plains,
combined with occasionally brisk northerly winds, will produce some
spotty critical fire weather conditions for portions of the plains.
Focus areas will be Huerfano County, then pushing east across Las
Animas County and then Baca County. It does not look like there will
be enough coverage for a long enough time window to warrant any sort
of fire weather highlight today, but outdoor activities should still
be monitored closely. Plan on high temps today in the 50s for the
high valleys, and 60s to lower 70s for the plains.

Tonight...As the southern upper shortwave continues east out of the
area, southwest flow aloft begins in earnest ahead of the next
approaching Pacific system. While mostly clear skies are anticipated
through the night which normally means efficient radiational
cooling, winds will be picking up and those locations along the
eastern slopes of the eastern mts will likely stay somewhat mild
through the night. For the rest of the area, look for lows in the
upper teens to mid 20s for the high valleys, and 30s for the plains.
Moore

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Issued at 406 AM MDT Wed Mar 12 2025

Thursday: Thursday will bring the first day of an impactful Spring
storm to south central and southeastern Colorado. A large trough
will approach the area throughout the day, and will start to pass
over overnight. In response to this, forcing will increase,
especially orographic forcing as flow rises. In addition to that,
moisture will start to uptick as a blob of Pacific moisture is
pulled up and into the developing system. With the increase in
forcing and moisture, snow showers will blossom along the higher
terrain throughout the day, and then expand across the valleys as
the trough pushes eastward. The heaviest snow is expected along the
San Juan Mountains where forcing will be maximized. Along with all
of that, given the surge in flow and strong winds along the
mountains, wind driven moderate to heavy snow is expected for the
mountains. As for the plains, dry conditions are anticipated to
prevail throughout the day. Speaking of the plains, critical fire
weather conditions are expected. With gusty winds around 30 mph and
low humidity values between 10-13%, widespread critical fire weather
conditions are anticipated to materialize in this localized area
during the afternoon. Otherwise, a relatively clear day will
progressively become more cloudy from west to east, and gusty winds
are expected for much of the region. Looking at temperatures,
Thursday will bring a warm day, as downsloping winds overspread
the region, warming many to above seasonal values for mid March,
especially across the plains.

Friday: For the end of the week, another active weather day is
expected for south central and southeastern Colorado as the
aforementioned storm system continues its push eastward.
Synoptically, the trough will continue to trek eastward over the
area throughout the first half of the day, and will lift to the
northeast during the later half of the day. Forcing from this wave
will be greatest during the first half of the day, and given this,
snow shower coverage over the mountains and valleys will be greatest
during this period. As the system pulls to the northeast later in
the day, snow showers across these areas will steadily decrease in
coverage and intensity, with only isolated to scattered snow showers
remaining along the mountains by the evening. In addition, as the
system passes over, a rapidly deepening lee cyclone is expected to
develop early in the day across far eastern Colorado/far west
central Kansas, and also eject to the northeast with the parent
wave. As the cyclone develops and treks eastward, wrap around
precipitation is expected to blossom along the backside of the low
as a trowal wraps around the feature. With that all said, there is
not a lot of cold air initially with this system, and this will
limit how low snow levels drop, with current thinking snow levels
fall to around 5,500 ft during the day, when wrap around
precipitation is most likely. This means a slushy, wet snow is
expected above this level, with all rain below this level. In
addition, model soundings show low levels may start off rather dry
despite the midlevel trowal. This will hinder how much rain or snow
can reach the ground early in the afternoon, until the low levels
can finally become more saturated. Any precipitation present across
the plains Friday afternoon is expected to dissipate by the evening
as the lee cyclone and parent storm system race to the northeast.
Finally, along with all of that, strong winds are expected as this
cyclone deepens, especially across the eastern mountains and
eastward across the plains. There is still some uncertainty though
regarding how strong winds will ultimately be, especially for the
plains, but given the strength of the low, widespread 50-55 mph
winds, and possibly up to 60 mph, is likely. Beyond all of that, a
cloudy day is anticipated, with mild temperatures for many. Speaking
of temperatures, and as alluded to, given the lack of significant
cold air with this system initially, much of the region will
still remain at to slightly below seasonal values.

Saturday: Overall, a slightly quieter weather day is expected for
much of the region to start the weekend, with mountain snow
persisting. The broader trough that brought the Thursday - Friday
wave will slowly continue its trek eastward, and as it does so,
another shortwave will become ingested into the flow and swung
southward along the western periphery of the longwave trough. This
wave will bring another period of enhanced forcing throughout
Saturday, especially along the mountains. Given this, snow showers
will increase in coverage again along the higher terrain, though a
shower being pushed across the valleys can't be ruled out. With that
all said though, the broader trough and the ingested wave will exit
the area late Saturday, and as forcing lessens, snow showers will
steadily decrease in coverage and intensity from west to east, with
dry conditions prevailing by Sunday morning. Outside of all of that,
cloudy skies throughout the day will start to give way to mostly
clear skies overnight, with breezy conditions for many, especially
along the mountains and within the valleys. As for temperatures,
cooler air will finally start to filter into the region, with most
of the area falling to below seasonal values.

Sunday - Monday: For the end of the weekend and start of next week,
quieter weather prevails. A ridge of high pressure will develop over
the area and push eastward during this period. With greater
subsidence in place, dry conditions are expected for south central
and southeastern Colorado. The exception to this may be Monday
night, as showers develop along the Continental Divide in response to
another approaching storm system. Otherwise, occasional mid to high
level clouds are anticipated, with relatively light winds Sunday,
and gustier winds Monday. Temperatures will start to rebound during
this timeframe, with near seasonal values Sunday, and the above
seasonal values Monday as widespread downsloping winds materialize.

Tuesday: Heading further into next week, as alluded to, another
storm system is expected to arrive, and bring more active weather to
south central and southeastern Colorado. With the uptick in forcing,
and moisture, with this wave, precipitation chances will increase
for much of the area, but especially along the mountains where
forcing will be greatest. Along with that, an increase in winds and
cloud cover is expected, with stronger winds anticipated along the
higher terrain. Looking at temperatures, a slightly cool down is
expected given the unsettled pattern, though temperatures may only
fall to around seasonal values.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1121 AM MDT Wed Mar 12 2025

VFR conditions are anticipated during the next 24 hours at all 3
taf sites, KPUB, KALS and KCOS. Winds will be diurnally driven
and light.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 6 PM Thursday to noon MDT Friday
for COZ060.
Winter Storm Watch from Thursday afternoon through Friday
morning for COZ068.
Red Flag Warning from noon to 8 PM MDT Thursday for COZ227>237.

&&

SHORT TERM...MOORE
LONG TERM...SIMCOE
AVIATION...HODANISH
Hazardous weather outlook, Mar 12, 4:15 AM MDT, 10 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
415 AM MDT Wed Mar 12 2025

COZ058>089-093>099-131015-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
415 AM MDT Wed Mar 12 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Isolated light snow showers, or a rain and snow mix, will be
possible across the southwest mountains this afternoon. Little if
any impacts are anticipated from these showers, with potential
accumulations expected to be less than an inch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Critical fire weather conditions are expected across the plains
Thursday given gusty winds around 35 mph and humidity values around
10-13%.

A strong Spring storm system will influence the area starting
Thursday and last through Saturday. Moderate to heavy wind driven
snow will be possible along the mountains Thursday, especially
across the San Juan and Sawatch Mountains. Strong winds of 50-55
mph are likely across the plains Friday, with gusts up to around
60 mph possible. An additional round of snow showers is expected
along the mountains Saturday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

27/SIMCOE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 3:02 AM MDTRed Flag WarningPUBBaca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more41 hr
Mar 12, 3:04 AM MDTWinter Storm WatchPUBConejos, Mineral, Rio Grande11 hr
Mar 12, 3:04 AM MDTWinter Weather AdvisoryPUBAlamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 3 more63 hr
Mar 12, 2:21 PM MDTWinter Storm WarningPUBConejos, Mineral, Rio Grande46 hr

Nearby

High Wind Watches in Colorado, 2025Every high wind watch in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.